MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752182
Medical Device Problem Codes Obstruction of Flow (2423); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that powder-like foreign material was observed in the eye during the initial irrigation following a test, and an abnormal noise was noted during surgery.The procedure type was unknown.The surgery was successfully completed after replacing the product with another one.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.One used pak was visually inspected.The drain bag had already been cut by the customer, but some white residues were observed inside the bag.The returned active console in the tray was visually inspected.In addition to already being cut, the drain bag was also detached from the drain bag tape on the cover due to saturation.The drain bag tape was adhered on the cassettes properly.The product was tested using a console.The product could be recognized by the console.The product primed and tuned with the sentry handpiece and a 0.9 milli meter aspiration bypass system tip and infusion sleeve from lab stock, successfully and the service data could be retrieved.No system message code displayed on console screen.No leakage or occlusion was detected from the tubing insertion to the fittings and the four aspiration ports on the pump region of the cassette base.No abnormal noise occurred during testing.From lab experience, noise occurs when excessive surgical residue is in the aspiration fluid path of the tubing and the cassette, but it does not affect the functionality.The products functioned within specification.Cassette max vacuum and aspiration flow rate, and irrigation flow rate were measured and met specifications.No problem was found with the returned cassette fluidics.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event as the returned product met specifications.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.No further investigative or manufacturing actions are warranted at this time due to the product meeting specifications.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that powder-like foreign material was observed in the eye during the initial irrigation following a test, and an abnormal noise was noted during surgery.The procedure type was unknown.The surgery was successfully completed after replacing the product with another one.There was no patient impact.Additional information was received regarding patient body site (os oculus sinister).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23334136
Report Number1644019-2025-04128
Device Sequence Number9845947
Product Code LRO
UDI-Device Identifier00380657521821
UDI-Public(01)00380657521821(17)261031(11)241101(10)174FE7
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752182
Device Lot Number174FE7
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown